MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX15RW40
Medical Device Problem Codes Leak/Splash (1354); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.G4: pma/510(k): k130520.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Manufacturing record and the shipping inspection record of the actual sample no anomaly was found in them.Past complaint file of the involved product code and lot number no other similar issue has been reported.Manufacturing date: march 5, 2024.(b)(4).
 
Event or Problem Description
The user facility reported that they had a broken inlet.The oxygenator is using in cardiac surgery while in the moment priming the tube is leakage and it found the "in" inlet water is broken.Replaced with a new capiox.The procedure outcome was not reported.The patient was not harmed.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9, section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.1 investigation of the actual sample 1.1 visual inspection of the actual sample · it was found that the water inlet port had been damaged.· no damage was found at the distal end of water inlet port which was one of the damaged sections.1.2 magnifying inspection of the actual sample · it was found that the bottom of water inlet port (the bottom side of oxygenator) had been scratched.· one of the damaged sections was confirmed from the side.It was found that one side had an irregular surface, and the other side rotated 180 degrees had a straight surface.2 simulation test · an impact load was applied to the distal end of water inlet port of the current product.Although it was found that the distal end of port was deformed, it was not possible to simulate the involved damage.· a load was applied to the distal end of water inlet port of the current product, as if pressing against a hard surface.As with applying the impact load, although it was found that the distal end of port was deformed, it was not possible to simulate the involved damage.· after attaching a factory-retained coupler to the water inlet port of current product, a load was applied as if pressing against a hard surface.As a result, it was found that the port was damaged.· magnifying inspection of the damaged surface was performed.It was found that that the bottom of water inlet port (the bottom side of oxygenator) was scratched.· one of the damaged sections was confirmed from the side.It was found that one side had an irregular surface, and the other side rotated 180 degrees had a straight surface.3 record review 3.1 the manufacturing record and the shipping inspection record of the actual sample · no anomaly was found.3.2 past complaint file · no other similar report of the product with the involved product code/lot number was found.3.3 manufacturing date: march 5, 2024 cause of occurrence/conclusion based on the investigation result, from the simulation test result, it was likely that the distal end of water inlet port was damaged due to some load being applied suddenly.In the manufacturing process, 100% leak test was performed after the product assembling process.Therefore, it was inferred that the water inlet port was damaged after the leak test was performed.However, based on the condition of actual sample, it was not possible to clarify exactly when this event occurred.Relevant ifu reference: " - do not use if the package or device is damaged (e.G.Cracked) or any of the port caps are off.- if the product is dropped during set-up, do not use it.Replace with another device." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
9499890491
MDR Report Key20533115
Report Number9681834-2024-00182
Device Sequence Number17812942
Product Code DTZ
UDI-Device Identifier04987350701121
UDI-Public(01)04987350701121(17)270228(10)240305
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX15RW40
Device Catalogue NumberCX*FX15RW40
Device Lot Number240305
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown